New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2006
Total Posts : 164
   Posted 10/8/2007 11:05 AM (GMT -6)   
Has anybody with IBS-D ever taken Flagyl??  If so, did it help??
I don't know anything about this drug and my Dr. wants to try it on me.  I am supposed to start taking it today and I'm a bit afraid to.

New Member

Date Joined Oct 2007
Total Posts : 16
   Posted 10/8/2007 11:50 AM (GMT -6)   
Flagyl is a medication that is quite helpful for many reasons. It kills different types of bacteria in ones body. Don't be afraid, it may very well shohw signs of wonderful helpful relief. If the Doctor did not tell you DO NOT drink any type of alchol while taking this medicaition. Also eating yogurt with active culture, is quite helpful, while flagyl kills all bacteria in the bowel, yogurt replaces the good bacteria, and that is a good thing.

Bless you, I am sure you will be fine, Ii will keep you in my prayers.


Regular Member

Date Joined May 2006
Total Posts : 164
   Posted 10/8/2007 2:53 PM (GMT -6)   

Thank you so much!

I just get a little skiddish about taking antibiotics.  I have diarrhea really bad anyway and my stomach is always upset.  I just don't want it to get worse frme something that I took and did to myself. I'm a little gun shy about taking any Rx drugs. 

Veteran Member

Date Joined Mar 2006
Total Posts : 1451
   Posted 10/8/2007 2:58 PM (GMT -6)   
I think it is usually used for C. difficile most often which is usually caused by antibiotics to begin with. This one is a different type. I have heard that it is a little hard on the system but there is some reason the Dr. prescribed this. Did you have a stool test or some test to determine that you do have a certain bacteria.

Veteran Member

Date Joined Mar 2005
Total Posts : 2486
   Posted 10/8/2007 8:16 PM (GMT -6)   
My docs have put me on Flagyl numerous times.  I used to have some parasitic issues.  It can also help relieve symptoms of IBS in some people with diarrhea.  It's not really a picnic taking it (like Keri said, DO NOT drink any alcohol while you're taking it or for 3-4 days afterwards); it can cause headaches and a funny taste in your mouth and occasionally nausea.  But, I found that it helped my symptoms every time I took a 10-day course of it, usually for about 3-4 months.  That was worth 10 days of headaches for me.

Co-moderator - IBS Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 8:53 PM (GMT -6)
There are a total of 2,710,837 posts in 298,937 threads.
View Active Threads

Who's Online
This forum has 153489 registered members. Please welcome our newest member, palmtree.
322 Guest(s), 10 Registered Member(s) are currently online.  Details
grdner, BreRosie, ArtAngel, Lymiemomster, palmtree, sdscnhbusdhb, xy123, Labradorite, KatieF, Kar102

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer